Hey there! Sign in to join this conversationNew here? Join for free

To those girls on the pill... Watch

    Offline

    0
    ReputationRep:
    Try taking the pill at night or switching to a lower oestrogen pill (e.g. Marvelon instead of Dianette, which made me throw up a lot) or the progesteron only pill.
    Offline

    0
    ReputationRep:
    (Original post by Deanna19)
    Lol sorry OiaB.

    OP This is a BAD idea.

    You're not really meant to change the time when you take your pill to suit you, you're meant to take it the same time your period starts everyday otherwise chances of pregnancy can increase.

    Sure stomaches are a side effect but it could also just be a coincidence.
    Actually, I had this problem and my GP told me to take the pill at night. It completely solved the problem for me. What you've written is simply untrue! The time of day it is taken doesn't affect chances of pregnancy at all, esp if it is high oestrogen.
    Offline

    1
    ReputationRep:
    (Original post by Deanna19)
    Lol sorry OiaB.

    OP This is a BAD idea.

    You're not really meant to change the time when you take your pill to suit you, you're meant to take it the same time your period starts everyday otherwise chances of pregnancy can increase.

    Sure stomaches are a side effect but it could also just be a coincidence.
    I don't think this is generally the case, before I took the pill my periods didn't come on a regular day, let alone time, so how could I take it at the same time they start? You have to take it at roughly the same time each day but that can be whatever time of day suits you (and you can still take it safely within 12 hours of the time if you forget).
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by *Claire*)
    I don't think this is generally the case, before I took the pill my periods didn't come on a regular day, let alone time, so how could I take it at the same time they start? You have to take it at roughly the same time each day but that can be whatever time of day suits you (and you can still take it safely within 12 hours of the time if you forget).
    Same here, it's why I'm on the pill. I have to most random period ever
    Offline

    0
    ReputationRep:
    I had exactly the same for the first 2 packs i took then when i took the third pack i felt fine and have felt fine ever since, your body needs to get used to the hormonal changes.
    Offline

    0
    ReputationRep:
    (Original post by Mimbobanage)
    Was the hormonal problem caused by the pill?
    No. But by adding extra hormones into my body is when i started to have prombles. I wouldnt worry about it if the side effects have only just started ... give it a week or two and go your GP. Different epople have different side effects to different pills. I had one that put me in hospital, another that made my hair fall out and ones that just gave me headaches. I decided to give up trying in the end lol.
    Offline

    0
    ReputationRep:
    (Original post by Cloud Shine)
    Actually, I had this problem and my GP told me to take the pill at night. It completely solved the problem for me. What you've written is simply untrue! The time of day it is taken doesn't affect chances of pregnancy at all, esp if it is high oestrogen.
    Nah my GP told me that the type of pill that I'm needs to be taken at the same time you get your period because its a low dosage otherwise chances of pregnancy increase.
    Offline

    0
    ReputationRep:
    Hey. The first two days I took the pill I felt terrible, so so sick. I was sick an awful lot too and It terrified me. But it cleared up very very quickly and I've never felt sick. you just have to let your hormones adjust and everything, it's the imbalance that upsets you - similar to morning sickness. I'd say if it's been more than about 5 days, go back to your doctor/pharmacist. If it clears up then you should be fine, I've never had another problem in two years!
    Good luck, hope you feel better! xx
    Offline

    1
    ReputationRep:
    (Original post by Deanna19)
    Nah my GP told me that the type of pill that I'm needs to be taken at the same time you get your period because its a low dosage otherwise chances of pregnancy increase.
    That sounds like a load of poopoo to me. You're supposed to take it at the same time every day so you keep the level of hormones in your body roughly the same, which prevents the egg being released blah blah blah. Plus I've never met anyone who starts their period the exact same time every month.
    Offline

    0
    ReputationRep:
    (Original post by Deanna19)
    Nah my GP told me that the type of pill that I'm needs to be taken at the same time you get your period because its a low dosage otherwise chances of pregnancy increase.
    Well I've never heard that and I've seen a few different GPs and asked them all. Also it doesn't say that in ANY of the medical advice booklets I've ever had given to me with my pill (and I've been on 4 different pills, including a low dosage of oestrogen), and it logically doesn't make sense, even for a low dosage pill - my period starts at a different time of day every month. You take it at the same time so that the hormone levels are consistent: that may affect a low dosage pill, but if you are on a high oestrogen pill the build up of hormones is so high it doesn't actually have an affect anyway (even if you forget to take a pill, there should be enough of a hormone buildup to not increase your chances of pregnancy, though the pill manufacturers err on the side of caution here). So I really can't see how what you're saying is true.
    Offline

    0
    ReputationRep:
    (Original post by Cloud Shine)
    Well I've never heard that and I've seen a few different GPs and asked them all. Also it doesn't say that in ANY of the medical advice booklets I've ever had given to me with my pill (and I've been on 4 different pills, including a low dosage of oestrogen), and it logically doesn't make sense, even for a low dosage pill - my period starts at a different time of day every month. You take it at the same time so that the hormone levels are consistent: that may affect a low dosage pill, but if you are on a high oestrogen pill the build up of hormones is so high it doesn't actually have an affect anyway (even if you forget to take a pill, there should be enough of a hormone buildup to not increase your chances of pregnancy, though the pill manufacturers err on the side of caution here). So I really can't see how what you're saying is true.
    Fair enough I guess. Just going by what the doctors have told me really.

    Maybe I'm a weirdo but I get my period the exact time every month, give or take maybe half an hour. Same with when I take my pill, same time everyday, give or take maybe half an hour. This is the same as all my friends who use the pill like I do.

    At least I didn't give any advice that could get people pregnant I suppose

    Granted it could also just be a scare tactic put in place by the manufacturers and the doctor but ah well its a part of my routine and it works fr me.

    I think we'll have to agree to disagree
    Offline

    0
    ReputationRep:
    yeah i tried two which made me feel icky. this was like a year ago, ive only jsut started them again, and the nurse said to take it at night so that you sleep through the side effects (yeah so i agree with all those other people, and even read the leaflets in the pill boxes its the same time every day not the same time your period starts which btw is very odd!) and i really did, because in the mornings i would feel kind of ill but it went away as the day went on and now two weeks later i feel fine except if i stay up for a long time after taking my pill. seriously unless you are throwing up just keep at it, and take it before you sleep
    Offline

    1
    ReputationRep:
    I found that the last pill made me feel really really sick and just generally groggy, when i went back to the doctors it transpired that there are different types with different levels of hormones in them.... tried a different dosage annnnd its fine
    i think its kind of a case of trial and error im sure you'll find one that suits youuuu =]
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 31, 2009
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Would you like to hibernate through the winter months?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.